Last reply 3 years ago
Help

Hi I don’t like it people who feel sorry for themselves but I’ve become that person . I’ve gone from stiff legs to really finding it hard to walk it feels like from my knees down is burning and aching like mad which I’m finding hard to cope with . It fells like at the min All i have to look 4ward to is wen I go bed how do I get thro this stage in my life x

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 years ago

@Katrina42 , it’s all a question of getting things in perspective. Don’t look at what you can’t, concentrate on what you can do.

A diagnosis of MS give us the opportunity to reassess the values we place on everything in life. We now know what is really important and we value those things accordingly.

If stiff muscles are causing you a problem, then discuss this with your MS Nurse. There may be a requirement for a muscle relaxant, Baclofen. You just need to get the right dosage, so that it relieves the stiffness, without going too far and giving you “jelly-legs”.


orange76
3 years ago

@katrina42 – just do what you can – read books – watch films or programmes on tv – write letters to friends – anything that can distract – I know that is not particularly inspired advice but anything to distract! but please do as Stumbler says and speak to your MS nurse as often there is help out there when you are struggling


bibbysmith
3 years ago

@katrina42 – I can relate to this as my stiffness can be bad too, but the advice already given by orange & stumbler is good. Do try to focus on what you can do and enjoy reading/watching films & TV/writing a blog – whatever you enjoy. Also Stumbler’s advice about and need to get dosage right to avoid ‘jelly legs’ is very important and I wish I’d understood this side effect of Baclofen sooner, as after taking Baclofen successfully for over 6 years, I was encouraged to increase dose when stiffness increased and my legs kept collapsing – very frightening! I now take Tizanidine, which has different drawbacks but is better for me. Thus it’s very important to discuss this with your MS Nurse.


graham100
3 years ago

Hi @bibbysmith. Iv just started tizanadin too. What are the draw backs you’ve found? Baclofen not good for me,, my right leg worse sometimes it won’t bend at the knee at all. Right pig. I can take deep breaths to relax and it will start to move a bit. Normally worse between 5 and 8pm. Strange.


bibbysmith
3 years ago

Hi @graham100. Tizanidine drawbacks (Note:2mg pills) – When I started, the pills just “knocked me out” at first – for me they’re the best sleep remedy ever! Luckily (?), I started increasing dose when visiting my parents. Very quickly after taking pill midday I had to go to bed and I slept for 5-6 hours. Got up for dinner & went to bed again to sleep all night (but I have never had any trouble sleeping.) I was quite happy with 4mg @ night, but it has taken me over 6 months to tolerate 4mg doses during the day. I can now tolerate: 2, 2, 1, 2 pills throughout the day from immediately I wake up to just before I go to sleep. It’s helped with stiffness, but this is my max.


Anonymous
3 years ago

Hi everyone thank u so so much for all ur advise I’ve bin on baclofen for about 6 yrs but carnt cope with it in the day time Monday I’ll try again with the Ms nurse left a few messages already.i do need to relax wen walking it dos make a difference I carnt believe I’ve let myself get into this mess it’s good to b on here and there’s always someone who understands thank u all xx


pavo
3 years ago

I was on Rebif when I was RRMS always felt worse the day after the injection I have since been diagnosed as SPMS so I am no longer injecting myself with Rebif so I do not have the horrible day after feeling and my MS is no worse still stiff still rubbish at walking especially at the end of the day I am about to go on a drug trial for SPMS at least it is a tablet not injections


Anonymous
3 years ago

hi im on Methocarbamol 750mg there are days when I have lots of problems and days I don’t notice problems
Don’t give up I am at home all day and if I don’t force myself to move I become stiff and ache even more its a circle rest too much your in pain, don’t rest enough your in pain.i have crutches iv had them since 2009.and when days are bad I have a wheelchair,
Always remember you are not alone,

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.